Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Nausea - Scared to throw up
Jul 19, 2001

After 3 month holiday from Crixivan/Combivir, I am in my fourth week of Kaletra/Combivir. Some GI distress but has been managable. However, I have encountered extreme nausea and bloating an hour after taking my morning dose. Most of the time I can hang in there and get through it. There have been occassions where the only relief is found by tossing my cookies. To the point - how long do the meds have to stay down before there is complete absorption? Last week and this morning, I tossed about 1 1/2 hours after my dose? If this only happens every once in a while, do I run the risk of becoming resistant? I am simply having a reaction to the peak in my system from the drugs?

Thank you for all support!

Response from Dr. Boyle

First, you should discuss this with your doctor and ask him about an anti-nausea, anti-emetic, anti-bloating medication (e.g. Reglan). Second, if you've kept the pills down over an hour and there is no evidence of capsules or tablets in your vomitus, you should be OK, but otherwise, you should take the pills again. Finally, the zidovudine (AZT) in the Combivir or the Kaletra may be causing the problem and if the problem persists you should consider a treatment change of one or both of these agents.



Previous
facial wasting
Next
which drugs

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement